Flood, La Salle
- When
- July 3, 9:15 AM CST to 11:00 AM CST
- Where
- La Salle County, La Salle
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
Thunderstorms moved across north central Illinois during the morning of July 3rd producing heavy rainfall. A doctor's office and a motel in Ottawa in La Salle county had several inches of water inside each building.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Thunderstorms moved across north central Illinois during the morning of July 3rd producing heavy rainfall. A doctor's office and a motel in Ottawa in La Salle county had several inches of water inside each building. Low lying areas and some street flooding was also reported. Some rainfall totals include 2.10 inches in Streator, 1.96 inches in La Salle, and 1.55 inches in Pontiac.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 3, 2:20 AM CST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 320 AM CDT TUE JUL 3 2001 STRONG WAA OCCURRING JUST ABOVE SURFACE. ACARS SOUNDING SHOWING 30 TO 40 KTS AROUND 2000-2500 FT. SURFACE MAP SHOWS MUCH HIGHER DEWPOINTS OVER SW IA AND WRN MO. WSW LOW LEVEL FLOW SHOULD BRING THIS WARM HUMID UNSTABLE AMS INTO CENTRAL AND NRN IL TODAY...MAINLY JUST S OF THE RFD-CHI AREAS. BUT BY AFTERNOON 850 FLOW BECOMES WNW OVER NRN IL WITH SOME DRYING. MAIN AREA OF LOW LEVEL CONVERGENCE AND INSTABILITY SHOULD BE JUST SOUTH OF CHI AREA. BAND OF SHOWERS AND TSTMS PASSING THRU NRN IL THIS MORNING. MORE TSTMS FIRING UP IN NW IA SHOULD SLIDE ESE ALONG THIS SAME AREA. HIGHEST POPS WILL BE SOUTH OF RFD AND CHI. COLD FRONT COMING IN LATE TONIGHT/WED MORNING MAY BRING ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS. FWC AND MAV ONLY PUTTING OUT 20 PEFCENT OR LESS BUT WILL KEEP A SMALL CHANCE OF TSTMS FOR LATE TONIGHT. SECONDARY FRONT COMING THROUGH WED EVE BUT AMS SHOULD BE PRETTY DRY BY THEN SO WILL KEEP 4TH DRY. GUIDANCE PUSHING TEMPS INTO LOW AND MID 80S TODAY BUT CLOUD SHIELD FROM IA MCS MAY LIMIT HEATING. .CHI...NONE ALLSOPP
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 031700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST TUE JUL 3 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY SOUTH AND WEST OF A LINE FROM ROCKFORD TO CHICAGO TO DANVILLE. A STRONG SURGE OF WARM HUMID AIR WAS CAUSING THUNDERSTORMS TO DEVELOP THIS MORNING FROM IOWA INTO NORTHERN ILLINOIS. THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS MORNING AS THE LOW LEVEL WINDS WEAKEN AND BECOME MORE WESTERLY. IF CLOUDS BREAK UP...THE AFTERNOON SUN COULD DESTABILIZE THE ATMOSPHERE...ALLOWING MORE THUNDERSTORMS TO DEVELOP. A MODERATELY STRONG UPPER LEVEL JET WILL CONTINUE ACROSS THE AREA...ENHANCING SEVERE THUNDERSTORM POTENTIAL. THE MAIN THREAT WILL BE HEAVY RAIN AND HAIL. ALLSOPP
ILZ033-039-031519- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 919 AM CDT TUE JUL 3 2001 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN FORD AND SOUTHWEST IROQUOIS COUNTIES... AT 915 AM CDT DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN FORD AND SOUTHWEST IROQUOIS COUNTIES. THE STORMS ARE MOVING SOUTH AT 30 MPH AND WILL BE PASSING THROUGH GIBSON CITY AND PAXTON SHORTLY. TORRENRTIAL RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 50 MPH CAN BE EXPECTED AS THESE STORMS MOVE THROUGH THESE COUNTIES BY 1000 AM CDT. MERZLOCK
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258205, 5258206.